Alert archive / Idaho / Wind Advisories in 2007
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Nov 18, 2007, 2:00 PM MST. It took effect at Nov 19, 2007, 12:19 AM MST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2007, 2:00 PM MST (21:00 UTC)
- In effect from
- Nov 19, 2007, 12:19 AM MST
- Expired
- Nov 19, 2007, 8:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 182100 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MST SUN NOV 18 2007 IDZ020-021-190900- /O.NEW.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 200 PM MST SUN NOV 18 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 8 PM MST MONDAY. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY AFTERNOON PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER PLAIN. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
4 follow-up statements
000 WWUS75 KPIH 190719 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1219 AM MST MON NOV 19 2007 IDZ017-192200- /O.EXA.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1219 AM MST MON NOV 19 2007 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY AFTERNOON PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER PLAIN. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$ IDZ020-021-192200- /O.CON.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY... POCATELLO...BLACKFOOT...AMERICAN FALLS 1219 AM MST MON NOV 19 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A PACIFIC COLD FRONT WILL SWEEP ACROSS THE REGION MONDAY AFTERNOON PRODUCING STRONG WINDS THROUGHOUT THE SNAKE RIVER PLAIN. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH MONDAY EVENING. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. $$
000 WWUS75 KPIH 190951 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 251 AM MST MON NOV 19 2007 IDZ017-020-021-192215- /O.CON.KPIH.WI.Y.0018.071119T1900Z-071120T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 251 AM MST MON NOV 19 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING. A STRONG COLD FRONT WILL MOVE THROUGH SOUTHERN IDAHO TODAY...DEVELOPING VERY STRONG WINDS ALONG THE RIDGES AND PASSES OF THE CENTRAL AND EASTERN IDAHO MOUNTAINS. WIND WILL ALSO BE VERY STRONG IN THE EASTERN MAGIC VALLEY AND SNAKE RIVER PLAIN THIS AFTERNOON AND EARLY MONDAY EVENING. SOUTHWEST TO WEST WIND OF 30 TO 35 MPH WITH GUSTS IN THE 45 TO 55 MPH RANGE ARE EXPECTED FOR A PORTION OF THAT TIME. TRAVELERS SHOULD EXPECT SUDDEN AND GUSTY CROSSWINDS THAT WILL MAKE DRIVING DIFFICULT. TRAVELERS IN OPEN AREAS NEAR AGRICULTURAL FIELDS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AND DANGEROUS DRIVING CONDITIONS IN BLOWING DUST. $$ MESSICK
000 WWUS75 KPIH 192123 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 223 PM MST MON NOV 19 2007 IDZ017-020-021-200300- /O.CON.KPIH.WI.Y.0018.000000T0000Z-071120T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 223 PM MST MON NOV 19 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. STRONG SOUTHWEST TO WEST WINDS OF 30 TO 35 MPH WERE NOTED ACROSS THE SNAKE RIVER VALLEY THIS AFTERNOON AND WILL LIKELY CONTINUE THROUGH 8 PM THIS EVENING AS A SURFACE COLD FRONT MOVES THROUGH THE REGION. TRAVELERS SHOULD EXPECT GUSTY CROSSWINDS THAT WILL MAKE DRIVING DIFFICULT. TRAVELERS IN OPEN AREAS NEAR AGRICULTURAL FIELDS SHOULD BE PREPARED FOR RAPID REDUCTIONS IN VISIBILITY AND DANGEROUS DRIVING CONDITIONS IN BLOWING DUST. $$
000 WWUS75 KPIH 200305 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 805 PM MST MON NOV 19 2007 IDZ017-020-021-200415- /O.EXP.KPIH.WI.Y.0018.000000T0000Z-071120T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT... AMERICAN FALLS 805 PM MST MON NOV 19 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WINDS OCCASIONALLY GUSTING UP TO 40 MPH WILL CONTINUE ACROSS THE UPPER SNAKE RIVER PLAIN UNTIL AROUND MIDNIGHT...BUT GENERALLY REMAINING JUST BELOW ADVISORY SPEEDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 18, 2:00 PM MST, 0 minutes earlier.
Area forecast discussion, Nov 18, 2:00 PM MST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MST SUN NOV 18 2007 .SHORT TERM...BAROCLINIC LEAF ON SATELLITE INDICATIVE OF STRENGTHENING LOW APPROACHING THE FORECAST AREA. RAN WACHTER WIND SCHEME AND SCORED A 77 AT 19/18Z AND 74 AT 20/00Z...WHICH IS A NEAR HIGH WIND WARNING EVENT. FOR ALL THE IMPORTANT CRITERIA...500MB WIND SPEED...700MB WIND SPEED...COLD AIR ADVECTION...AND MSLP GRADIENT...THE PATTERN SCORED MIDDLE RANGE TO HIGHEST RATING. SO HAVE BOOSTED WIND AND GUSTS FOR LESS POST EDITING. SINCE WESTERLY FLOW OCCURS AT 700MB IN THE LATE AFTERNOON AND EARLY EVENING PORTION OF THE WIND EVENT...ADDED IN THE EASTERN MAGIC VALLEY TO THE NPWPIH EARLIER THIS MORNING. CLOUDS AND PRECIPITATION BECOME MORE OROGRAPHICALLY INDUCED AFTER THE TONIGHT PERIOD WITH STRONG NORTHERLY FLOW THROUGH A DEEP LAYER. GUIDANCE HAS BEEN ATTEMPTING TO FORECAST A COLD OUTBREAK FOR THE PREVIOUS TWO STORMS TO NO AVAIL...BUT FOR THIS STORM IT HAS HELD ONTO THE VERY COLD TEMPERATURES THIS LATE. THIS WILL LIKELY NEED THE MOST MONITORING. WILL NOT LIKELY FEEL IT TONIGHT WITH WIND AND CLOUD COVER...BUT BY TUE NIGHT AND CERTAINLY BY WED NIGHT/THANKSGIVING MORNING WITH CONTINUED NORTHERLY FLOW AT LEVELS BELOW 600MB. ANOTHER VERY DRY SHORTWAVE MOVES THROUGH THANKSGIVING MORNING TO REINFORCE THE CHILLY WEATHER. MESSICK .LONG TERM...THURSDAY THROUGH MONDAY. STRONG HIGH PRESSURE RIDGE BUILDS SHARPLY NEAR 130W WITH MOSTLY DRY...COLD NORTHERLY FLOW INTO EASTERN IDAHO THROUGH THE WEEKEND. MODELS HAVE SHARPENED THE RIDGE QUITE A BIT ALL THE WAY INTO ALASKA TO THE POINT THAT THE SHORT WAVE THAT SLIDES ALONG THE DIVIDE FRIDAY SHOULD BE PRETTY DRY. BY SATURDAY CONFIDENCE IS MUCH LOWER. GULF SHORT WAVE ENERGY UNDERCUTS THE RIDGE POSITION AND TEMPERATURES MAY WARM UP BY SUNDAY. THE ECM STILL HANGS ONTO A CLOSED LOW NEAR BAJA WHILE THE 00Z GFS SEEMS TO HAVE DROPPED IT. NO BIG CHANGES TO THE EXTENDED AT THIS TIME. RS && .AVIATION...STRONG SURFACE COLD FRONT WILL BE NEAR A KDLN-KSNT LINE BY 18Z AND KRXE-KJER LINE BY 00Z. STRONG SOUTHWEST WINDS 25 TO 35 MPH WILL DEVELOP IN THE UPPER SNAKE RIVER VALLEY BETWEEN 18Z AND 03Z. FREEZING LEVELS NEAR 8500 FT MSL WILL FALL QUICKLY TO 6000 FT MSL AS THE FRONT PASSES...THEN TO THE VALLEY FLOORS OVER NIGHT. THE FRONT WILL BRING MVFR CEILINGS AND SCATTERED SHOWERS FOR UP TO 6 HOURS. RS && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM NOON TODAY TO 8 PM MST THIS EVENING FOR IDZ017-020-021. &&
Hazardous weather outlook, Nov 18, 2:00 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID...UPDATED 200 PM MST SUN NOV 18 2007 IDZ017>025-031-032-191300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 200 PM MST SUN NOV 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...REST OF TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NUMEROUS RAIN SHOWERS AND SNOW SHOWERS ARE EXPECTED ACROSS THE CENTRAL MOUNTAINS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A STRONG COLD FRONT WILL MOVE THROUGH SOUTHEAST IDAHO MONDAY PRODUCING ADVISORY LEVEL WINDS WITH THE SNAKE PLAIN. PERIODS OF RAIN AND SNOW ARE EXPECT ALONG AND BEHIND THE FRONT WITH ACCUMULATIONS REMAINING BELOW WARNING CRITERIA. SNOW LEVELS WILL REACH VALLEY FLOORS BY EARLY MONDAY EVENING. A DRY BUT COLD NORTH FLOW WILL PREVAIL ACROSS THE REGION BY WEDNESDAY WITH SLOWLY MODERATING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.